Kentucky, 2001

Damaging Wind in Kentucky, July 3, 2001

July 3, 2001 · NWS LMK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before the first event at Jul 3, 2:20 PM EST, 3 hours 42 minutes earlier.

Area forecast discussion, Jul 3, 2:20 PM EST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
320 PM EDT TUE JUL 3 2001

MAIN FORECAST PROBLEMS HAVE TO DO WITH THUNDERSTORM THREAT FOR
TONIGHT...AND ADDITIONAL CHC OF SCT TSTMS ON THU AS COOLER AND DRIER
AIR SPREADS ACROSS THE FA. VERY MOIST AND UNSTABLE AIR IN PLACE...
CURRENT LI'S IN THE -6 TO -8 RANGE WITH SFC DEWPTS AT OR A LITTLE
ABOVE THE 70 DEGREE MARK...A TRIGGER IN PLACE IN THE FORM OF LASTS
NITES MCS VORT MAX.

WILL GO WI FAIRLY HI POPS OF TSTMS TNGHT AND CUT PORBS ABOUT IN HALF
ON THU...AS BOTH AVN AND NGM HINT AT LINGERING SHOWER THREAT INTO
THE DAYTIME PERIOD ON WED...

REMAINDER OF FCST FOR SHORT TERM IS DRY...THE NEXT CHC OF TRW NOT
UNTIL LATE SAT OR SUN...IF ONE ACCEPTS THE NEW EXTENDED PROG PACKAGE.

FOR SHORT TERM TEMPS USED MOS TRENDS...AS FOR MOS POPS...RAISED THEM
30 TO 40 PERCENT FOR TNGHT.

.SDF...NONE.

In the hours before

Special weather statement, Jul 3, 12:12 PM EST, 5 hours 50 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-032100-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
112 PM EDT TUE JUL 3 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL DROP SOUTHEAST OVER THE AREA LATER THIS AFTERNOON
AND TONIGHT IN ADVANCE OF AN APPROACHING COLD FRONT. A FEW OF THESE
STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST IqNFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.
Special weather statement, Jul 3, 3:10 PM EST, 2 hours 52 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-040900-

CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
410 PM EDT TUE JUL 3 2001

THE STORM PREDICTION CENTER HAS INDICATED THAT A SLIGHT RISK OF
SEVERE THUNDERSTORMS EXISTS ACROSS SOUTH CENTRAL INDIANA AND
CENTRAL KENTUCKY TONIGHT.

THUNDERSTORMS WILL DROP SOUTHEAST ACROSS THE AREA TONIGHT.
A FEW OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND LARGE HAIL.

STAY TUNED TO NOAA WEATHER RADIO FROM THE NATIONAL WEATHER SERVICE
OR THE MEDIA FOR THE LATEST INFORMATION ON THIS WEATHER SITUATION.
SKYWARN SPOTTER ACTIVATION MAY BE REQUESTED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Clark

When
July 3, 6:02 PM EST
Where
Clark County, Hootentown
Measured
60 kt (69 mph)
Reported by
LAW ENFORCEMENT
Coordinates
37.917, -84.300

Trees were downed by thunderstorm winds.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2001Every state in 2001This day in weather historyWarnings in Kentucky, July 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259633.